advertisement
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Which of my meds is causing my major brain fog?

2

Comments

  • I can almost guarantee it is the Neirontin. The other side effect related is tooth deteriation.

    While on Neurontin it caused me among other things to almost completely lose my short term memory. Many many others at that time (4-7 years ago)experienced the same effects. It did a great job of interupting the nerve pain transmission but the memory loss was horrible.

    I was fortunate that my last surgery (of 6) was successful enough to eliminate it and now I am on straight long acting morphine with Norco for breakthrough.

    Good luck
  • I am 23 and just had my 3rd back surgery. The last was two weeks ago L4,L5,S1 discectomy and laminectomy. The pain is ok now but I have lived with the pain since I was 15 so I guess I have forgotten what life without pain really is. I had my first when I was 16 due to a football injury and my second 5 months later after getting rear ended in a car accident. I have gotten to the point to where I can take Norco 10/325 and soma all day long and not even notice I have taken anything. Although I'm not taking either at this time. They have put me on Oxycodone and valium. I don't know how long I should stay on them I have been trying to cut back to only taking my meds twice a day. I hate the thought of being dependent on some drug to live a happy life. I haven't asked my doctors for a refill since the surgery. I am about to run out. I know they don't want me taking them for very long and I don't want to be on them! I just feel like its an addiction but one I have because of the pain. I have a girlfriend soon to be fiance in a couple weeks/hopefully... Shhhhh. Shes been there and helped me though all this. I want to have a long and happy life without the pain and the meds. Is it possible? What should my expectations be? Should I be scared of taking my meds much longer? When I was 16 I really didn't think much about how much my life would be effected by all this but know its a very scary thing. Any advice or thoughts would really help. Thank you!
  • advertisement
  • Hi Quentin, Welcome to Spine Health!

    Take the time to read all the forums on this website that you can. I've been a member since my second surgery and the folks on here are super nice and helpful.

    Do not feel like an addict taking your pain medication, because you're not! You are "dependent" on the medication because you use it for your chronic pain. It is okay to be on it! Also, if you and your doctor decide it is time to quit being the meds, you need to slowly taper off or you will be hit with some nasty withdrawls!

    I am the one who asked the original question about brain fog. Sometimes meds just need to be changed around. I learned that the Flexiril was part of the problem and am glad that I've been off it for over a week. It did help me sleep, but it was not worth it. Now I'll ask my doctor about tapering off the Neurontin to reduce the rest of the brain fog.

    Congrats on your soon to be engagement! :-) !! Keep us posted on your back pain.
    Dee
  • Flexeril - When I was on it -I coould have conversations and 30 seconds later, have no memory of it. It was very bad for me! It was the only med that I was on at the time, so it was easy to sort out.

    Gaba - I have just started on it this week and am not sure what to think of it. It does not control the Neuo pain like the Lyrica did.

    The Narcotics can always cause tiredness, depending on the dosage.

    Take care -C45
  • It was the gabapentin for me...my doc wanted me to up my dosage to 600 mg three times a day. I made it four days after taking the two pills at bedtime, and it scared me when I had trouble formulating basic sentences while talking to my mom. She has back problems and complications from her blood sugar plummeting from diabetes, so she knew that it was the meds talking, or not talking (!), but I had to wean it back down to just the three capsules a day. The pain control isn't great with it, so I will be talking to my PM doc on the 17th.

    Flexeril and Skelaxin did absolutely *nothing* for me...may as well have been taking tic-tacs...

    Good luck to you!!
  • advertisement
advertisement
Sign In or Join Us to comment.